EconPapers    
Economics at your fingertips  
 

On Optimal Non-linear Income Taxation: Numerical Results Revisited

Matti Tuomala

No 317, Working Papers from Tampere University, Faculty of Management and Business, Economics

Abstract: Based on numerical simulations there seems to be a kind of consensus in the optimal tax literature that the marginal tax rate should fall rather than rise with income. Retaining the same formal structure as in Mirrlees (1971) this paper shows that this consensus is sensitive to a choice of the assumed form of utility of consumption. For the utility function quadratic in consumption optimum tax schedules look rather like those traditionally chosen by governments, i.e. the marginal tax rates rise with income.

Pages: 13 pages
Date: 2003-09
References: Add references at CitEc
Citations:

Downloads: (external link)
http://urn.fi/urn:isbn:951-44-5774-9 First version, 2003 (application/pdf)

Related works:
Journal Article: On optimal non-linear income taxation: numerical results revisited (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tam:wpaper:0317

Access Statistics for this paper

More papers in Working Papers from Tampere University, Faculty of Management and Business, Economics Contact information at EDIRC.
Bibliographic data for series maintained by Sami Remes ().

 
Page updated 2025-04-02
Handle: RePEc:tam:wpaper:0317